Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 68, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 8, 2008, 9:26 AM CDT for Marshall County, Iowa. It took effect at May 8, 2008, 4:55 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 9:26 AM CDT (14:26 UTC)
- In effect from
- May 8, 2008, 4:55 PM CDT
- Expired
- May 9, 2008, 6:16 AM CDT
- In force
- 13 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Marshall County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marshalltown (MIWI4).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05451500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 081426 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 926 AM CDT THU MAY 08 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE IOWA RIVER... .RECENT RAINFALL ON ALREADY SATURATED SOIL HAS ALLOWED THE IOWA RIVER AT MARSHALLTOWN TO SLOWLY RISE. RAIN IS BACK IN THE FORECAST FRIDAY INTO SATURDAY WHICH COULD CONTINUE THE MINOR FLOODING IN THE AREA. IAC127-091425- /O.NEW.KDMX.FL.W.0068.080508T2155Z-080510T1800Z/ /MIWI4.1.ER.080508T2155Z.080509T1200Z.080509T1800Z.NO/ 926 AM CDT THU MAY 08 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM THURSDAY THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.0 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. $$
3 follow-up statements
000 WGUS83 KDMX 082310 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...IOWA RIVER... SOUTH SKUNK RIVER... IAC015-187-092310- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080509T1318Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 PM THURSDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. $$ IAC127-092309- /O.CON.KDMX.FL.W.0068.000000T0000Z-080510T1800Z/ /MIWI4.1.ER.080508T1852Z.080509T0600Z.080509T1800Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-092309- /O.CON.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/ /OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:30 PM THURSDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. $$
000 WGUS83 KDMX 090856 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT FRI MAY 09 2008 ...A FLOOD WARNING CONTINUES FOR THE IOWA RIVER...SOUTH SKUNK RIVER... IAC127-100856- /O.EXT.KDMX.FL.W.0068.000000T0000Z-080510T1826Z/ /MIWI4.1.ER.080508T1852Z.080509T0000Z.080509T1826Z.NO/ 356 AM CDT FRI MAY 09 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM FRIDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-100856- /O.EXT.KDMX.FL.W.0067.000000T0000Z-080510T1800Z/ /OOAI4.1.ER.080509T1154Z.080509T1200Z.080509T1800Z.NO/ 356 AM CDT FRI MAY 09 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM FRIDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. $$
000 WGUS83 KDMX 091116 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 616 AM CDT FRI MAY 09 2008 ...THE FLOOD WARNING FOR THE IOWA RIVER...SOUTH SKUNK RIVER HAS BEEN CANCELLED... IAC127-091146- /O.CAN.KDMX.FL.W.0068.000000T0000Z-080510T1826Z/ /MIWI4.1.ER.080508T1852Z.080509T0000Z.080509T0600Z.NO/ 616 AM CDT FRI MAY 09 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE IOWA RIVER AT MARSHALLTOWN. * AT 6 AM FRIDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1 AM FRIDAY. $$ IAC123-091146- /O.CAN.KDMX.FL.W.0067.000000T0000Z-080510T1800Z/ /OOAI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 616 AM CDT FRI MAY 09 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * AT 5 AM FRIDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$ s
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 8, 6:30 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 8, 6:30 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT THU MAY 8 2008 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... DRY CONDITIONS EXPECTED ACROSS THE CWA TODAY...AS AREA IS GRAZED BY AREA OF SFC HIGH PRESSURE SINKING SOUTHEASTWARD OUT OF SRN CANADA/NRN PLAINS. HIGH CLOUDS ASSOCIATED WITH LOW PRESSURE SYSTEM OVER SRN MISSOURI TO PUSH EAST THIS MORNING...WITH CLEARING SKIES. HOWEVER AS DEVELOPING LOW PRESSURE OVER THE WESTERN HIGH PLAINS TRACKS EASTWARD TODAY...WILL SEE INCREASING HIGH CLOUDS THROUGHOUT THE AFTERNOON HOURS. WITH EAST TO NORTHEASTERLY FLOW BOTH AT THE SFC AND ALOFT...WITH WEAK CAA EXPECT ANOTHER DAY WITH MAX TEMPS FALLING JUST SHORT OF THE SEASONAL AVERAGES. HOWEVER IF GET A LITTLE MORE SUNSHINE THAN EXPECTED...COULD SEE SOME SITES GET A LITTLE WARMER. && .LONG TERM /TONIGHT-WEDNESDAY/... WEAK SHORTWAVE WL RACE ACRS THE PLAINS TOWARD IA TONIGHT WITH ISENTROPIC LIFT SPREADING INTO THE STATE. HOWEVER...SYSTEM WL BE WEAKENING WITH TIME ALONG WITH THE LIFT AND ANTICIPATE PRIMARILY A VERY LIGHT RAINFALL EVENT. DEEPER SATURATION DOES NOT ARRIVE UNTIL AFTER MIDNIGHT AND GENERALLY STAYS IN WESTERN IA. HAVE ADJUSTED POPS WITH THREAT CONFINED WEST OF I35 THROUGH THE NIGHT. WL SEE THE FORCING SPREAD EAST ON FRIDAY MORNING BUT MODELS INDICATE DEEPER SATURATION MORE DIFFICULT TO ESTABLISH AS FORCING CONTINUES TO WEAKEN. HAVE CONTINUED WITH LOW CHANCE POPS DURING FRIDAY MORNING BUT CUT BACK BY FRIDAY AFTERNOON WITH WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE. WL SEE A BRIEF 18 TO 24 HOUR PERIOD OF QUIET WEATHER PRIOR TO THE ARRIVAL OF A STRONGER SHORTWAVE THIS WEEKEND. NAM IS A FARTHER NORTH WITH SFC LOW TRACK WITH EURO AND GFS SUGGESTING MORE OF AN INVERTED TROF ACRS THE STATE. HAVE SIDED WITH THE LATER MODELS GIVEN THE CONSISTENT NATURE OF THEIR TRACKS. STRONGER FORCING ARRIVES BY SATURDAY WITH WAA AND DECENT ISENTROPIC LIFT. ANTICIPATE PRECIPITATION SPREADING FROM WEST TO EAST ACRS IA DURING SATURDAY AND CONTINUING OVERNIGHT BEFORE ENDING ON SUNDAY. INSTABILITY REMAIN RELATIVELY IN CHECK DURING THIS TIME AND EXPECT PRIMARILY NON SEVERE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS AT BEST. OTHERWISE...MODERATE TO LOCALLY HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM ALTHOUGH PLACEMENT REMAINS DIFFICULT TO PIN DOWN. GIVEN THE ONGOING WET CONDITIONS...WL CONTINUE TO MONITOR FOR THE POTENTIAL OF ANY FLOODING IMPACTS. TEMPERATURES TO REMAIN BELOW NORMAL DURING THE DAY WITH EXTENSIVE CLOUDINESS AND STRONG CAA ON SUNDAY. LITTLE CHANGE TO FORECAST INTO NEXT WEEK ALTHOUGH ANOTHER SYSTEM APPEARS LIKELY BY THE MIDDLE OF THE WEEK. && .AVIATION...08/12Z VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD...WITH THE EXCEPTION OF THE NEXT FEW HOURS AT KOTM..WHERE MAY BRIEFLY SEE A PERIOD OF MVFR CIGS AS SYSTEM TO THE SOUTH BEGINS TO EXIT THE AREA. MID/HIGH CLOUDS TO INCREASE ACROSS THE AREA FROM WEST TO EAST IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. CIGS EXPECTED TO LOWER TO MARGINAL VFR TOWARD LATE AFTERNOON INTO THE EVENING...ESPECIALLY ACROSS THE NRN TAF SITES. WINDS TO REMAIN OUT OF THE EAST TO NORTHEAST THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...COGIL SHORT TERM/AVIATION...ALBRECHT
Hazardous weather outlook, May 8, 5:23 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 523 AM CDT THU MAY 8 2008 IAZ004>007-015>017-023>028-033-034-036>039-044>046-048>050- 057>062-070>074-081>086-092>097-091030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 523 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FROM SATURDAY INTO SATURDAY NIGHT. AT THIS TIME...THE THREAT OF SEVERE WEATHER APPEARS LIMITED. ADDITIONAL THUNDERSTORMS ARE FORECAST NEXT TUESDAY AND WEDNESDAY WITH A LIMITED THREAT OF SEVERE WEATHER AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ035-047-075-091030- WEBSTER-BOONE-MAHASKA- 523 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE DES MOINES AND SKUNK RIVERS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FROM SATURDAY INTO SATURDAY NIGHT. AT THIS TIME...THE THREAT OF SEVERE WEATHER APPEARS LIMITED. ADDITIONAL THUNDERSTORMS ARE FORECAST NEXT TUESDAY AND WEDNESDAY WITH A LIMITED THREAT OF SEVERE WEATHER AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:08 PM CDT | River Flood Warning | DMX | Mahaska | 35 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.